MAUDE Adverse Event Report: MARVAO MEDICAL NEXSITE HD STEPPED; HEMODIALYSIS CATHETER

MARVAO MEDICAL NEXSITE HD STEPPED; HEMODIALYSIS CATHETER
Catalog Number NEXHD1552801
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/31/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation because the device remains implanted; therefore an analysis of the complaint device could not be completed.Because of this, it is not possible to definitively identify the root cause.A thorough review has been completed at the manufacturing facility.No issues were noted during the manufacture that could have contributed to this defect, the manufacture was completed by trained personnel and there have been no incidences of a similar defect since commencement of production of this product.However, trials were completed which have shown that the defect could have occurred if inadequate quantity of adhesive is used.Taking into consideration the evaluation conducted and the details of the complaint, this investigation was assigned the most probable root cause of manufacturing.A complaint with a most probable root cause classification of manufacturing indicates a complaint in which the product fails to meet specification due to the manufacturing process.Corrective and preventive action capa (b)(4) was initiated to investigate this issue.A secondary root cause of user is also assigned to this complaint because the physician did not adhere to the dfu.Warnings were not adhered to because the device was used despite noting the mechanical damage.Additionally, a wound adhesive was used to bond the cuff to the catheter and adhesive was placed circumferentially at either end of the cuff.
 
Event or Problem Description
Study (b)(6): during placement of this nexsite device on (b)(6) 2016, the cuff displaced from the catheter.Further details provided indicated that the catheter cuff was moving on the catheter shaft in the direction of the bifurcation joint.The doctor did not have the option of replacing the catheter because this catheter length was not in stock.The doctor indicated that he used a tissue glue for wound healing (cyanoacrylate) to bond the cuff to the catheter and placed adhesive circumferentially at either end of the cuff.He indicated that this gave a good bond and enabled him to position the catheter in the disc as per the placement directions in the dfu.

Brand Name
NEXSITE HD STEPPED
Common Device Name
HEMODIALYSIS CATHETER
Manufacturer (Section D)
MARVAO MEDICAL
innovation in business centre
gmit, dublin road
galway, H91 D CH9
EI  H91 DCH9
MDR Report Key6137581
Report Number3008110587-2016-00040
Device Sequence Number10959131
Product Code MSD
UDI-Device Identifier05391525640020
UDI-Public(01)05391525640020(17)161101(10)42550
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K121933
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/01/2016
Device Catalogue NumberNEXHD1552801
Device Lot Number42550
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2016
Initial Report FDA Received Date12/01/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR
Patient Weight98